Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 3, 2021Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 3, 2021, 2:37 PM EDT for Walton County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2021, 2:37 PM EDT (18:37 UTC)
Expired
Oct 3, 2021, 3:00 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Walton County, GA

The radar

The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS82 KFFC 031837
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT Sun Oct 3 2021
 
GAZ047-031900-
Walton GA-
237 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northern Walton
County through 300 PM EDT...

At 236 PM EDT, a strong thunderstorm was over Between, or near
Monroe, moving northeast at 25 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can 
         hear thunder, you are close enough to be struck by 
         lightning. Heavy rain may cause temporary street flooding 
         especially in poor drainage areas.

Locations impacted include...
Monroe, Loganville, Walnut Grove, Between, Jersey, Gratis, Bold
Springs, Windsor, Nicholasville, Youth, Pannell and Campton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8376 3389 8376 3390 8374 3390 8373
      3392 8367 3391 8365 3391 8364 3389 8363
      3388 8358 3369 8374 3377 8393 3385 8389
      3393 8380
TIME...MOT...LOC 1836Z 207DEG 22KT 3380 8380 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 3, 1:44 PM EDT, 53 minutes earlier.

Area forecast discussion, Oct 3, 1:44 PM EDT, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
144 PM EDT Sun Oct 3 2021

.UPDATE...
For 18z TAFs/Aviation. See discussion below.

&&

.PREV DISCUSSION... /Issued 740 AM EDT Sun Oct 3 2021/

SHORT TERM /Today through Monday/...

A broad upper trough over the MS Valley will amplify through the
short term...becoming a closed upper low by the end of the period.
This will leave GA in a south to southwest flow aloft with deep Gulf
moisture streaming across the area. Models hint at a couple of
impulses moving through the trough across GA. We can expect showers
and thunderstorms to become widespread over north and central GA
during the day and continue into Monday. With marginal instability
due mostly to cloudiness and showers...expect that any thunderstorms
that develop should stay below severe limits. With no change in
airmass and prolonged periods of rainfall over the upcoming
days...there could be a flash flood threat for much of the area. A
Hydrologic Outlook was issued Saturday evening...but still a bit
early for any potential Flash Flood Watch. This will continue to be
monitored.

41

LONG TERM /Monday Night through Saturday/...

No significant changes to the extended forecast trends. Period
remains dominated by the large cut-off upper low over the middle/
lower Mississippi Valley. The region spends most of the upcoming
week under the southwesterly upper flow ahead of the low. Ample
moisture and lift under the southwesterly flow for repeated rounds
of rainfall through the workweek. Low begins filling and lifting
northeast by the weekend with diminishing rainfall likely.

20

&&

.AVIATION...
18Z Update...
Unsettled pattern expected through the next 24 to 36 hours with a
series of upr lvl waves bringing periods of SHRA/TSRA to the area.
Low lapse rates will limit TS coverage through tonight. IFR to
MVFR ceilings expected to develop and cover much of west-central
and north GA later tonight with another round of rain/few storms
expected to overspread the area by midday Monday.

//ATL Confidence...18Z Update...
Low to medium in ceilings.
Medium in limited TS potential this PM.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          82  65  78  64 /  40  40  70  60
Atlanta         79  66  77  65 /  40  50  70  60
Blairsville     72  61  73  59 /  70  70  60  70
Cartersville    77  65  77  64 /  60  60  50  60
Columbus        82  67  80  67 /  30  40  70  70
Gainesville     77  64  75  64 /  40  50  70  60
Macon           86  66  82  65 /  20  30  70  60
Rome            77  65  79  64 /  90  50  40  60
Peachtree City  80  65  78  64 /  40  50  80  70
Vidalia         87  68  85  68 /  10  10  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....Martin
AVIATION...DJN.83
Hazardous weather outlook, Oct 3, 11:10 AM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1110 AM EDT Sun Oct 3 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1110 AM EDT Sun Oct 3 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected across north and
central Georgia this afternoon and tonight, with locally heavy
rain, occasional lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are expected across north and
central Georgia Monday through Friday. These storms are expected
to produce heavy rain, especially Monday through Wednesday, which
could lead to localized flash flooding and river flooding
concerns. Thunderstorms will also be capable of producing
occasional lightning and gusty winds.

Isolated to scattered thunderstorms will be possible Saturday
with occasional lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 3, 2:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Sun Oct 3 2021

GAZ093-031900-
Macon GA-
230 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of central Macon County
through 300 PM EDT...

At 229 PM EDT, a strong thunderstorm was over Whitewater State Park,
or near Oglethorpe, moving northeast at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Oglethorpe, Montezuma, Marshallville, Ideal, Whitewater State Park,
Garden Valley, Winchester, Bartlett and Hicks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3235 8421 3244 8417 3250 8413 3251 8411
      3251 8407 3253 8405 3253 8402 3252 8400
      3252 8404 3251 8403 3250 8403 3251 8399
      3251 8398 3244 8384 3226 8403
TIME...MOT...LOC 1829Z 211DEG 9KT 3237 8408

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 3, 2:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT Sun Oct 3 2021

GAZ047-031900-
Walton GA-
237 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northern Walton
County through 300 PM EDT...

At 236 PM EDT, a strong thunderstorm was over Between, or near
Monroe, moving northeast at 25 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Monroe, Loganville, Walnut Grove, Between, Jersey, Gratis, Bold
Springs, Windsor, Nicholasville, Youth, Pannell and Campton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3391 8376 3389 8376 3390 8374 3390 8373
      3392 8367 3391 8365 3391 8364 3389 8363
      3388 8358 3369 8374 3377 8393 3385 8389
      3393 8380
TIME...MOT...LOC 1836Z 207DEG 22KT 3380 8380

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:30 PM EDTSpecial Weather StatementFFCMacon30 min
Oct 3, 2:54 PM EDTSpecial Weather StatementFFCBarrow36 min
Oct 3, 2:57 PM EDTSpecial Weather StatementFFCDooly33 min
Oct 3, 3:13 PM EDTSpecial Weather StatementFFCSumter32 min
Oct 3, 3:27 PM EDTSpecial Weather StatementFFCForsyth33 min
Oct 3, 3:31 PM EDTSpecial Weather StatementFFCHall14 min
Oct 3, 3:39 PM EDTSpecial Weather StatementFFCDooly36 min
Oct 3, 3:59 PM EDTSpecial Weather StatementFFCHouston31 min
Oct 3, 5:30 PM EDTSpecial Weather StatementFFCCoweta30 min
Oct 3, 5:32 PM EDTSpecial Weather StatementFFCJasper, Putnam28 min
Oct 3, 6:38 PM EDTSpecial Weather StatementFFCSchley37 min
Oct 3, 6:53 PM EDTSpecial Weather StatementFFCDeKalb, Fulton37 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.